Can Topiramate Induce Pruritus? A Case Report and Review of Literature

Author(s): Maria S. Signorelli, Maria Cinconze, Maria R. Nasca, Monica Marino, Giovanni Martinotti, Massimo Di Giannantonio, Eugenio Aguglia.

Journal Name: CNS & Neurological Disorders - Drug Targets

Volume 14 , Issue 3 , 2015

Become EABM
Become Reviewer

Abstract:

A 41-year-old woman with Major Depressive Disorder-Recurrent was treated with topiramate at 150 mg/day. After this administration, she developed intense pruritus and skin lesions due to scratching. Consequently, she was weaned off topiramate and the lesions regressed. Pruritus and cutaneous lesions are extremely rare side effects of topiramate, so we report an interesting case of skin reaction to this drug.

Keywords: Depression, mood stabilizers, pruritus, side effects, skin disorders, topiramate.

Rights & PermissionsPrintExport Cite as

Article Details

VOLUME: 14
ISSUE: 3
Year: 2015
Page: [309 - 312]
Pages: 4
DOI: 10.2174/1871527314666150225123827
Price: $58

Article Metrics

PDF: 39